Journals / Turkish Journal of Internal Medicine / 2026 / Volume: 4 Special Issue

Pulmonary Embolism Developing Despite the Use of Anticoagulants in Covid-19 Pneumonia: A case report

İffet Beril Gökmen(ACIBADEM UNIVERSITY, SCHOOL OF MEDICINE)0000-0003-4986-200X
Sidelya Ecem Yiğit(ACIBADEM UNIVERSITY, SCHOOL OF MEDICINE)0000-0002-9961-4066
Yıldız Okuturlar(ACIBADEM UNIVERSITY, SCHOOL OF MEDICINE)0000-0002-1994-0014
İftihar Köksal(ACIBADEM UNIVERSITY, SCHOOL OF MEDICINE)0000-0003-4892-8935
Pages
—
Publication Date
2022-04-01
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Attention should be paid to signs of bleeding, and dose adjustment should be made by monitoring coagulation parameters.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:COVID-19 pneumonia is one of the diseases that can cause hypercoagulability.
📊
Key Findings & Data:It is not uncommon to encounter arterial or venous thromboembolic events during COVID-19 infection.
💡
Conclusion & Impact:Attention should be paid to signs of bleeding, and dose adjustment should be made by monitoring coagulation parameters.
🔬Design:Case Report
📍Scope:Comprehensive Sample
⚙️Variables:Pulmonary Embolism · Anticoagulation · Enoxaparin

Abstract

COVID-19 pneumonia is one of the diseases that can cause hypercoagulability. It is not uncommon to encounter arterial or venous thromboembolic events during COVID-19 infection. In this case, we wanted to discuss a case of a pulmonary embolism due to COVID-19 infection, which developed despite the usage of therapeutic dosage of anticoagulants. A 41-year-old male patient with a known diabetes mellitus was admitted to our clinic with complaints of cough and headache. The patient was found to be COVID-19 positive. Along with steroid treatment, 2x6,000 IU enoxaparin treatment was initiated for the patient. He developed sudden respiratory distress and showed an increase in oxygen demand. D-dimer value increased abruptly to 35.2 mg/L. Pulmonary CT angiography showed multiple bilateral subsegmental pulmonary embolisms. Since COVID-19 infection can cause arterial and venous thromboembolic events in patients following up with COVID-19 pneumonia, prophylactic anticoagulation should be initiated in hospitalized patients. Attention should be paid to signs of bleeding, and dose adjustment should be made by monitoring coagulation parameters.

🔖

Cite This Article

Gökmen, İ. B., Yiğit, S. E., Okuturlar, Y., Köksal, İ. (2022). Pulmonary Embolism Developing Despite the Use of Anticoagulants in Covid-19 Pneumonia: A case report. Turkish Journal of Internal Medicine, Volume: 4 Special Issue. https://doi.org/10.46310/tjim.1073686

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (5)

  1. Panigada M, Bottino N, Tagliabue P, Grasselli G, Novembrino C, Chantarangkul V, Pesenti A, Peyvandi F, Tripodi A. Hypercoagulability of COVID-19 patients in intensive care unit: A report of thromboelastography findings and other parameters of hemostasis. J Thromb Haemost. 2020 Jul;18(7):1738-42. doi: 10.1111/jth.14850.
  2. Maier CL, Truong AD, Auld SC, Polly DM, Tanksley CL, Duncan A. COVID-19- associated hyperviscosity: a link between inflammation and thrombophilia? Lancet. 2020 Jun 6;395(10239):1758-9. doi: 10.1016/S0140- 6736(20)31209-5.
  3. Mansory EM, Srigunapalan S, Lazo-Langner A. Venous thromboembolism in hospitalized critical and noncritical COVID-19 patients: A systematic review and meta-analysis. TH Open. 2021 Jul 6;5(3):e286-e294. doi: 10.1055/s-0041-1730967.
  4. Kollias A, Kyriakoulis KG, Lagou S, Kontopantelis E, Stergiou GS, Syrigos K. Venous thromboembolism in COVID-19: A systematic review and meta-analysis. Vasc Med. 2021 Aug;26(4):415-25. doi: 10.1177/1358863X21995566.
  5. Dolhnikoff M, Duarte-Neto AN, de Almeida Monteiro RA, da Silva LFF, de Oliveira EP, Saldiva PHN, Mauad T, Negri EM. Pathological evidence of pulmonary thrombotic phenomena in severe COVID-19. J Thromb Haemost. 2020 Jun;18(6):1517-9. doi: 10.1111/jth.14844.